Alabama, 2004Hail in Alabama, April 7, 2004
April 7, 2004 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 8:51 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 7, 8:51 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT WED APR 7 2004
.SHORT TERM...POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL IS THE MAIN FORECAST CONCERN TONIGHT.
AT 945 PM CDT...NO WARNINGS WERE IN EFFECT AS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS FROM DEMOPOLIS TO TALLEDEGA HAVE
GENERALLY WEAKENED. THE ATMOSPHERE HAS MOISTENED OVER ALL BUT FAR
EAST ALABAMA AS DEWPOINTS HAVE QUICKLY JUMPED INTO THE THE UPPER
50S AND LOWER 60S.
THINK THAT ANY SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF TONIGHT
WILL BE ON THE SOUTHERN EDGE OF THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS WHERE THE AIRMASS IS MOST UNSTABLE...MAINLY SOUTH OF
A DEMOPOLIS TO MONTGOMERY TO EUFAULA LINE. LARGE HAIL AND HEAVY
RAINFALL ARE THE MAIN CONCERNS. WILL REMOVE SUMTER...GREENE...
HALE...AND BIBB COUNTIES FROM THE WATCH SHORTLY AS THE ATMOSPHERE
HAS STABILIZED CONSIDERABLY IN THESE LOCATIONS.
OTHERWISE...THE REST OF THE AREA CAN EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS THROUGHOUT THE NIGHT. MOST PLACES SHOULD GET
SOME RAINFALL. PATCHY FOG MAY DEVELOP LATE BUT NOT EXPECTING IT
TO BE WIDESPREAD. OVERNIGHT LOW TEMPERATURES LOOK GOOD.
.UPDATE...WILL REMOVE SUMTER...GREENE...HALE...AND BIBB FROM
THE SEVERE THUNDERSTORM WATCH. ALSO...WILL INCREASE RAIN CHANCES
SLIGHTLY AND ADJUST WEATHER TONIGHT.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 58 77 52 79 54 / 90 30 00 00
MONTGOMERY 58 78 53 80 55 / 60 30 00 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF A DEMOPOLIS TO CLANTON
LINE AND WEST OF INTERSTATE 65.
&&
MBS/91
Hazardous weather outlook, Apr 7, 12:20 PM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004
ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.
In the hours before
Local storm report, Apr 7, 7:25 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.08W
04/07/2004 GREENE AL PUBLIC
TREES DOWN ALONG AL HWY 39 IN MT HEBRON
0805 PM HAIL SELMA 32.42N 87.03W
04/07/2004 DALLAS AL PUBLIC
PENNY SIZE HAIL IN SELMA
0805 PM WIND DAMAGE SELMA 32.41N 87.03W
04/07/2004 DALLAS AL PUBLIC
ROOF BLOW OFF SHED IN SELMALocal storm report, Apr 7, 7:25 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.08W
04/07/2004 GREENE AL PUBLIC
TREES DOWN ALONG AL HWY 39 IN MT HEBRON
0805 PM HAIL SELMA 32.42N 87.03W
04/07/2004 DALLAS AL PUBLIC
PENNY SIZE HAIL IN SELMA
0805 PM WIND DAMAGE SELMA 32.41N 87.03W
04/07/2004 DALLAS AL PUBLIC
ROOF BLOWN OFF SHED IN SELMALocal storm report, Apr 7, 7:59 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0855 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESLocal storm report, Apr 7, 7:59 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0820 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESLocal storm report, Apr 7, 8:16 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
916 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL CENTREVILLE 32.96N 87.13W
04/07/2004 BIBB AL EMA
PENNY SIZE HAIL
0909 PM HAIL 3 SE CLANTON 32.81N 86.58W
04/07/2004 CHILTON AL EMA
DIME SIZE HAILSpecial weather statement, Apr 7, 8:52 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT WED APR 7 2004
ALZ030>032-034-080330-
BIBB-GREENE-HALE-SUMTER-
...COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH...
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM WATCH NUMBER #51...
BIBB GREENE HALE SUMTER
ALZ033-035-039>042-080330-
AUTAUGA-CHILTON-DALLAS-LOWNDES-MARENGO-PERRY-
...COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH...
THE FOLLOWING CONTIES REMAIN IN WATCH NUMBER #51...
AUTAUGA CHILTON DALLAS LOWNDES
MARENGO PERRY
Hail, Autauga
- When
- April 7, 10:23 PM CST to 10:27 PM CST
- Where
- Autauga County, Prattville
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.467, -86.483
Two thunderstorms merged over Prattville. The merger strengthened the thunderstorms and produced hail up to golf ball size in and around Prattville. A few homes sustained roof damage and several automobiles also suffered hail damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, April 7 to 9, 2004$14 million · 1 event
- Hail in Texas, April 7, 2004$122,000 · 1.75 in hail · 8 events
- Lightning Strike in Alabama, April 7, 2004$70,000 · 1 event
- Hail and Damaging Winds in Alabama, April 7, 2004$35,000 · 1.75 in hail · 5 events
- Hail in Mississippi, April 7, 2004$1,000 · 1.75 in hail · 10 events
- Damaging Wind in Alabama, April 7, 2004$15,000 · 50 kt wind · 1 event
- High Surf in Hawaii, April 7 to 8, 20044 events
- Hail in Texas, April 7, 20041.5 in hail · 4 events
- Hail in Kansas, April 7, 20040.88 in hail · 4 events
- Hail and Damaging Wind in Alabama, April 7, 2004$2,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Alabama, April 7, 2004$3,000 · 50 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 7, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390639.